Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 193, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2022, 2:38 PM CDT for 4 counties in Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2022, 2:38 PM CDT (19:38 UTC)
- Expired
- Jun 10, 2022, 3:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
875
WUUS54 KMOB 101938
SVRMOB
MSC039-041-111-131-102030-
/O.NEW.KMOB.SV.W.0193.220610T1938Z-220610T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
238 PM CDT Fri Jun 10 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
George County in southeastern Mississippi...
Southern Perry County in southeastern Mississippi...
Southern Greene County in southeastern Mississippi...
Northeastern Stone County in southeastern Mississippi...
* Until 330 PM CDT.
* At 238 PM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Richton to 4 miles south of Purvis,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wiggins, Lucedale, Leakesville, Beaumont and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 8914 3118 8914 3117 8843 3080 8842
3082 8923 3091 8923
TIME...MOT...LOC 1938Z 284DEG 32KT 3136 8885 3108 8944
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM1 follow-up statement
273
WWUS54 KMOB 102003
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
303 PM CDT Fri Jun 10 2022
MSC039-041-111-131-102030-
/O.CON.KMOB.SV.W.0193.000000T0000Z-220610T2030Z/
George MS-Perry MS-Greene MS-Stone MS-
303 PM CDT Fri Jun 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHERN GEORGE...SOUTHERN PERRY...SOUTHERN GREENE AND
NORTHEASTERN STONE COUNTIES...
At 302 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Fruitdale to 5 miles southwest of
Leakesville to near Brooklyn, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lucedale, Leakesville, Beaumont and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 8914 3118 8914 3117 8843 3080 8842
TIME...MOT...LOC 2002Z 290DEG 40KT 3123 8849 3109 8862 3103 8923
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:08 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 10, 2:08 PM CDT, 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 208 PM CDT Fri Jun 10 2022 .MESOSCALE UPDATE...A Severe Thunderstorm Watch has been issued for most of the forecast area until 8pm. The MCS we have been tracking all day has continued to progress southeast and is interacting with a very unstable airmass. Latest mesoanalysis indicates MLCAPES have increased to 2500-3500 J/kg from inland SE MS southeastward across coastal AL/NW FL. There is a notable instability gradient across the northeast portions of the forecast area. This line of strong to severe storms will continue to move east and southeast into our region through the rest of the afternoon, aided by interaction with a west-east outflow boundary over the central portion of the forecast area and modest 500 mb height falls. The greatest coverage of storms will likely be focused across interior SE MS and interior SW AL. Closer to the coast, visible satellite shows that convective cumulus is struggling to develop, likely due to residual subsidence from earlier Gulf/SE LA convection. Convective coverage along the immediate coast remains uncertain. Storms may also begin to struggle as they reach south central AL due to lower instability. Low level lapse rates are 8-9 C/km with DCAPES near or just over 1000 J/kg. This suggests the primary severe weather threat will continue to be damaging wind gusts. Some isolated severe hail is possible with the stronger updrafts. The tornado threat is rather low due to weak shear. However, given the presence of the aforementioned west-east outflow boundary and the incoming boundary from the northwest, we will have to watch for storm scale interactions along those boundaries as brief spin-ups can sometimes occur. Again, damaging wind gusts will be the primary severe threat. The severe threat should come to an by 9pm at the very latest, but likely sooner. Rain chances will decrease markedly for inland areas late tonight into the overnight hours. The biggest uncertainty is rain chances closer to the coast. Some hi-res guidance suggests a boundary will be left draped across the southern third of the area, which may help to spark additional isolated to scattered storms late this evening into the overnight closer to the coast. Maintained a chance of thunderstorms for those areas given this possibility. 34/JFB && .PREV DISCUSSION... /issued 103 PM CDT Fri Jun 10 2022/ AVIATION... 18Z issuance...A line of strong to severe storms continue to approach the region from the northwest. The line should enter our Southeast Mississippi/Southwest Alabama counties by 19-20Z, and should reach our TAF sites by 21-22Z. Low-end MVFR to IFR conditions, as well as gusty winds and frequent lightning will accompany these storms as they push through. Storms should decrease in coverage and intensity by the evening hours. VFR conditions are expected overnight tonight and into Saturday morning. /96 PREVIOUS MESOSCALE UPDATE...The previously mentioned MCS continues to make progress east and southeast, now moving into west central MS as of 11am. There are mixed signals about how the organization of the MCS will hold together as it moves southeast into our area this afternoon. The first thing we note this morning is a marked instability gradient across the area in association with a weak front located roughly near the Hwy 84 corridor. MLCAPES have already climbed to 2000-2500 J/kg along the coast (also aided by a moisture surge from a northward moving outflow boundary from earlier Gulf convection) to under 1000 J/kg north of Hwy 84. With additional heating today, MLCAPES are forecast to climb to 3000-4000 J/kg across the I-10 corridor into adjacent parts of SE MS with 1000-1500 J/kg across our far northern third of the forecast area. Effective bulk shear will not be too favorable with values of 15-25 kt in general. Overall this suggests that the overall MCS may become somewhat disorganized. However, the associated outflow boundary will continue to march southeast into our inland SE MS counties around 1pm or so and continue southeast across the region through the afternoon and early evening. As the boundary encounters the increasingly unstable airmass, we will likely see new storm development along and just ahead of the boundary (with convection also aided by subtle 500 mb height falls and the northward moving outflow north of I-10). Having said that, the extent of convective coverage still remains uncertain as satellite and mesoanalysis indicates some residual subsidence over coastal areas from the early morning Gulf convection. Some mesoscale models indicate this could limit overall coverage in southern and eastern zones. We will have to watch satellite trends for the next few hours to see how much of a factor that could be. All that being said, our current forecast of decreasing rain chances in the eastern zones looks good so no changes are anticipated to the ongoing forecast. While deep layer shear is rather meager, steep low level lapse rates and DCAPES around 1000 J/kg indicate the potential for damaging wind gusts as the main severe threat. However, a few large hail reports are possible in the southern half of the area where the higher instability resides. The tornado threat is rather low today due to weak shear. However, given the outflow boundary present north of I-10 and the incoming boundary from the northwest, we will have to watch for storm scale interactions along those boundaries as brief spin-ups can sometimes occur. Again, damaging wind gusts will be the primary severe threat. The current Slight Risk over a majority of our area handles the threat well. The severe threat should end by 9pm in our eastern zones, if not sooner. 34/JFB && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 10, 1:12 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
112 PM CDT Fri Jun 10 2022
ALZ261-262-101900-
Baldwin Inland AL-Mobile Inland AL-
112 PM CDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of northeastern Mobile
and northwestern Baldwin Counties through 200 PM CDT...
At 111 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Movico, or 12 miles north of Creola, moving
east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Vernon and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 8809 3115 8797 3115 8794 3114 8794
3116 8793 3115 8790 3117 8789 3114 8787
3116 8788 3116 8787 3118 8785 3119 8788
3121 8788 3120 8785 3122 8786 3122 8784
3123 8784 3127 8778 3106 8769 3099 8802
TIME...MOT...LOC 1811Z 250DEG 10KT 3107 8801
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jun 10, 2:30 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
230 PM CDT Fri Jun 10 2022
MSZ075-076-078-079-102015-
Stone MS-Perry MS-Greene MS-George MS-
230 PM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of George, southern
Perry, southern Greene and northern Stone Counties through 315 PM
CDT...
At 230 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles west of
Richton to near Baxterville. Movement was southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wiggins, Lucedale, Leakesville, Beaumont and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Alabama...and southeastern Mississippi.
&&
LAT...LON 3091 8914 3118 8914 3116 8843 3081 8842
3080 8916 3089 8934 3091 8934
TIME...MOT...LOC 1930Z 324DEG 22KT 3133 8902 3105 8957
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MMLocal storm report, Jun 10, 2:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
237 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG RUNNELSTOWN 31.38N 89.11W
06/10/2022 PERRY MS EMERGENCY MNGR
EM REPORTS WIND DAMAGE TO A BUILDING IN
RUNNELSTOWN, MS.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:53 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 67 min |
| Jun 10, 2:25 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Wayne | 65 min |
| Jun 10, 2:30 PM CDT | Special Weather Statement | MOB | George, Perry | 45 min |
| Jun 10, 2:55 PM CDT | Special Weather Statement | MOB | Greene, Perry | 50 min |
| Jun 10, 3:22 PM CDT | Special Weather Statement | MOB | George | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.